# SDR 2019FA0000094

- Difficulty date: March 26, 2019
- Submitted: March 26, 2019
- Operation: General aviation
- Aircraft: N8407Y
- Make and model: Piper PA-30
- Aircraft serial: 301557
- Aircraft time: 6,530 hours
- System (JASC): 2140 · Heating System
- Part: Shutoff Valve
- Part number: 1946000
- Condition: Leaking
- Location: Heater
- Part time: 6,530 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

HEATER SHUTOFF VALVE LEAKED SIGNIFICANT FUEL THROUGH ITS STEM ANYTIME THE VALVE WAS NOT IN THE FULLY OPEN POSITION. WHILE IN THE OFF POSITION FUEL WOULD POOL IN THE NOSE OF THE AIRCRAFT, WITH SOME FUEL ENTERING THE CABIN AND SOAKING THE CARPET AT THE RUDDER PEDALS ON THE COPILOT SIDE. THE VALVE STEM ASSEMBLY WAS NOT FOUND TO BE LOSE DESPITE ABSENCE OF LOCKING DEVICE. NTSB SAFETY RECOMMENDATION A-74-87 & 88 DETAILS SIMILAR FAILURES.
